MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL

COOK ENDOSCOPY FUSION QUATTRO EXTRACTION BALLOON; GCA, CATHETER, BILIARY, SURGICAL
Catalog Number FS-QEB-A
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook fusion® pre-loaded with acrobat wire guide sphincterotome (fs-omni-acro-35-260).Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the ide port was damaged.The ide port was stretched outward and the skived area was twisted.The ide port on the distal end is stretched outward more than 1 mm.The damage to the ide port is on both the proximal and distal end.Excessive force beyond normal use would be required to cause this tpe of damage to the device.The distal end of the ide port was found to be within specification.The balloon was tested using a syringe from our stock.The balloon was filled with air and submerged in water.There were no air bubbles detected while the balloon was submerged in water.A functional verification was performed using the device to simulate an exchange via the ide port.The balloon was advanced through a duodenoscope that was placed in a simulated biliary position.The duodenoscope has an accessory channel that is 4.2 mm in diameter.Using a.035" acrobat wire guide, a wire-guide exchange was simulated.During the exchange the wire guide remained in the simulated biliary duct and access was maintained.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusions: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The catheter exhibited damage (twisted, elongation and kinking of the ide port).The damage suggests excessive force was applied to the catheter.The damage to the ide port could contribute to difficulties during an exchange.The instructions for use states: "advance device in short increments until it is endoscopically visualized exiting endoscope." this activity will aid in device preservation.If the elevator of the endoscope is placed in the closed position with the extraction balloon catheter inside the accessory channel, this can contribute to damage to the catheter.Prior to distribution, all fusion quattro extraction balloons are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used a cook fusion quattro extraction balloon.When the fusion quattro extraction balloon was taken out of the package, it worked fine.They were inside the duct doing a balloon sweep when difficulty was experienced in removing the balloon.The cook fusion preloaded with acrobat wire guide wanted to come out with it (see related mdr report number 1037905-2016-00441).When the cook fusion quattro extraction balloon was received for evaluation on 11/04/2016, the intraductal exchange (ide) port was noted to be damaged.

Brand Name
FUSION QUATTRO EXTRACTION BALLOON
Common Device Name
GCA, CATHETER, BILIARY, SURGICAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key6131571
Report Number1037905-2016-00482
Device Sequence Number710164
Product Code GCA
UDI-Device Identifier00827002482258
UDI-Public(01)00827002482258(17)170725(10)W3746421
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-QEB-A
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/10/2016
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2016
Initial Report FDA Received Date11/29/2016
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 180-V ERCP ENDOSCOPE